An iterative solution scheme for systems of boundary element equations

K. Davey, I. Rosindale

Research output: Contribution to journalArticlepeer-review


In this paper an iterative scheme of first order is developed for the purpose of solving linear systems of equations. In particular, systems that are derived from boundary integral equations are investigated. The iterative schemes to be considered are of the form Ex(k+1) = Dx(k) + d, where E and D are square matrices. It will be assumed that E is a lower matrix, i.e. the coefficients above the central diagonal are zero. It will be shown that by considering matrix D embedded in a vector space and reducing its size with respect to a chosen metric, that convergence rates can be substantially improved. Equation ordering and parameter matrices are used to reduce the magnitude of D. A number of examples are tested to illustrate the importance of the choice of metric, equation ordering and the parameter matrix. Computation times are determined for both the iterative procedure and Gauss elimination indicating the usefulness of iteration which can be orders of magnitude faster.

Original languageEnglish
Pages (from-to)1399-1411
Number of pages13
JournalInternational Journal for Numerical Methods in Engineering
Issue number8
Publication statusPublished - 30 Apr 1994


Dive into the research topics of 'An iterative solution scheme for systems of boundary element equations'. Together they form a unique fingerprint.

Cite this